MAUDE Adverse Event Report: DEPUY SPINE INC MOD QK CONNECT T20 DRIVER ASSY; SCREWDRIVERS

DEPUY SPINE INC MOD QK CONNECT T20 DRIVER ASSY; SCREWDRIVERS
Model Number 698343320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device returned.510k unknown device is not distributed in the united states, but is similar to device marketed in the usa.A review of the device history record.Device history lot a review of the receiving inspection (ri) for surgeon request team / serial/label lot number (b)(4) was conducted identifying that lot number wa22483 was released in a single batch.Batch1: lot qty of 1 units were released on 03 jan 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Investigation summary background: it was reported on (b)(6) 2020, during an unknown procedure which stated of a broken stripped screwdriver.The surgeon was known for 7-10 minutes for removing the broken distal tip out of the ria implant system using expedium 5.5 implant, taking the implant screws.There was a surgical delay of approximately seven to ten (7-10) minutes.There were fragments generated and easily removed.Patient status is unknown.The procedure was successfully completed.Concomitant device reported: expedium 5.5 screws (part#: unknown, lot#: unknown, quantity: unknown).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the mod qk connect t20 driver assy (part #: 698343320, lot #: wa22483) was received at us cq.The distal tip of the device is broken as the drive feature has completely broken off.The condition of stripped can not be confirmed since the driver tip was not returned for investigation.The received condition of broken tip is consistent with the complaint condition thus the overall complaint is confirmed.Device failure/defect identified? yes; distal tip of the device is broken.Dimensional inspection: distal tip was completely broken so shaft diameter just proximal to the breakage was measured.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).103448748, mod qk connect t20 driver assy rev b.103487433, mod t20 driver shaft rev a.Manufacturing record evaluation: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the received mod qk connect t20 driver assy (part #: 698343320, lot #: wa22483) as the distal tip of the device was broken.The drive feature was completely broken off.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during an unknown procedure which stated of a broken stripped screwdriver.The surgeon was known for 7-10 minutes for removing the broken distal tip out of the ria implant system using expedium 5.5 implant, taking the implant screws.There was a surgical delay of approximately seven to ten (7-10) minutes.There were fragments generated and easily removed.Patient status is unknown.The procedure was successfully completed.Concomitant device reported: expedium 5.5 screws (part#: unknown, lot#: unknown, quantity: unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOD QK CONNECT T20 DRIVER ASSY
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9832822
Report Number1526439-2020-00717
Device Sequence Number10948461
Product Code HXX
UDI-Device Identifier10705034497853
UDI-Public(01)10705034497853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698343320
Device Catalogue Number698343320
Device Lot NumberWA22483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS; UNKNOWN SCREWS
Patient Age76 YR